Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Truth definitions and consistency proofs


Author: Hao Wang
Journal: Trans. Amer. Math. Soc. 73 (1952), 243-275
MSC: Primary 02.0X
DOI: https://doi.org/10.1090/S0002-9947-1952-0049136-2
MathSciNet review: 0049136
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Paul Bernays A system of axiomatic theory, J. Symbolic Logic, Part I, vol. 2 (1937) pp. 65-77; Part II, vol. 6 (1941) pp. 1-17. MR 0003382 (2:210c)
  • [1] Kurt Gödel Über formal unentscheidbare Sätze der Principia Mathematica und verwandter Systeme I, Monatshefte für Mathematik und Physik vol. 38 (1931) pp. 173-198. MR 1549910
  • [1] David Hilbert and Paul Bernays Grundlagen der Mathematik, vol. 1, 1934, vol. 2, 1939, Berlin, Springer.
  • [1] Leon Henkin The completeness of formal systems, a Thesis at Princeton University accepted in October, 1947. (Abstract appeared on p. 61 of J. Symbolic Logic vol. 13 (1948)). MR 0095120 (20:1626)
  • [2] -Completeness in the theory of types, J. Symbolic Logic vol. 15 (1950) pp. 81-91. MR 0036188 (12:70b)
  • [1] A. Malcev Untersuchungen aus dem Gebiete der mathematischen Logik, Recueil Mathématique N.S. vol. 1 (1936) pp. 323-336.
  • [1] John von Neumann Zur Einführung der transfiniten Zahlen, Acta litterarum ac scientiarum Regiae Universitatis Hungaricae Francisco-Josephinae, Sectio scientiarum mathematicarum vol. 1 (1923) pp. 199-208.
  • [1] Ilse L. Novak A construction for models of consistent systems, Fund. Math. vol. 37 (1950) pp. 87-110. MR 0041082 (12:791c)
  • [1] John G. Kemeny Type theory vs. set theory, a Thesis at Princeton University (1949). (Abstract appeared on p. 78 of J. Symbolic Logic vol. 15 (1950)).
  • [1] W. V. Quine Mathematical logic, New York, 1940; second printing, Cambridge, Mass., 1947.
  • [2] -Element and number, J. Symbolic Logic vol. 6 (1941) pp. 135-149. MR 0006326 (3:289a)
  • [1] J. Barkley Rosser and Hao Wang Non-standard models for formal logics, J. Symbolic Logic vol. 15 (1950) pp. 113-129. MR 0038307 (12:384c)
  • [1] Arnold Schmidt Über deduktive Theorien mit mehreren Sorten von Grunddingen, Math. Ann. vol. 115 (1938) pp. 485-506. MR 1513200
  • [1] Thoralf Skolem Über einige Grundlagenfragen der Mathematik, Skrifter utgitt av Det. Norske Viden-skaps-Akademi, I, no. 4, 1929, 49 pp.
  • [2] -Über die Nicht-charakterisierbarkeit der Zahlenreihe mittels endlich oder abzählbar unendlich vieler Aussagen mit ausschliesslich Zahlenvariablen, Fund. Math. vol. 23 (1934) pp. 150-161.
  • [1] Alfred Tarski Der Wahrheitsbegriff in den formalisierten Sprachen, Studia Philosophica vol. 1 (1936) pp. 261-405. (Original in Polish, 1933.)
  • [2] -On undecidable statements in enlarged systems of logic and the concept of truth, J. Symbolic Logic vol. 4 (1939) pp. 105-112. MR 0000210 (1:34c)
  • [3] -The semantic conception of truth and the foundations of semantics, Readings in Philosophical Analysis, selected and edited by Herbert Feigl and Wilfred Sellars, New York, 1949, pp. 52-84. (Original appeared in Philosophy and Phenomenological Research vol. 4 (1944).) MR 0010521 (6:31e)
  • [1] Hao Wang A new theory of element and number, J. Symbolic Logic vol. 13 (1948) pp. 129-137. MR 0026978 (10:229g)
  • [2] -On Zermelo's and von Neumann's axioms for set theory, Proc. Nat. Acad. Sci. U.S.A. vol. 35 (1949) pp. 150-155. MR 0029850 (10:670b)
  • [3] -Remarks on the comparison of axiom systems, ibid. vol. 36 (1950) pp. 448-453. MR 0039661 (12:578j)
  • [4] -Arithmetic translations of axiom systems, Trans. Amer. Math. Soc. vol. 71 (1951) pp. 283-293. MR 0043046 (13:198p)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 02.0X

Retrieve articles in all journals with MSC: 02.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1952-0049136-2
Article copyright: © Copyright 1952 American Mathematical Society

American Mathematical Society